Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Working out with a personal trainer. Noticed bloating in stomach, lower abdomen and vaginal lips swelling. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I recently started working our with a personal trainer, the sewcond time we worked out abs now my stomack is really bloaded, I have read online that this is normal and I maybe retaining water. The swelling went down since I took a break but then I worked out again and now the sweilling is in my lower abdomen and my vaginal lips are also really swollen. The swelling went down overnight when I slept but now it is sowllen again. I am getting discouraged. I just got blood work done a week ago and everything is normal and had my annual ob gyn exam recently as well. SO I think that rules out any STDs I am with the same partner. This just happened when i worked out. It is not itchy and no odor just very puffy and swollen.
Posted Thu, 8 Aug 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later

Thanks for your inquiry. Indeed, the most common cause of swelling in such a setting would be interstitial fluid/inflammation due to overexertion of skeletal muscle; the muscle itself when inflammed can retain water; other times, venous return may be more difficult and can lead to swelling from the chest down, specially if there are varicose veins; gentle use of antiniflammatories like ibuprophen, compression stocklings and leg elevations can certainly help; things should get better as your body conditions to the level of exercise, but if they don't, I believe it could be reasonable to obtain some abdominal imaging such as CT scan to ensure there is no anatomical abnormalities.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor